MAUDE Adverse Event Report: ETHICON INC. PROLENE*SOFT POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE*SOFT POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC
Catalog Number SPMS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Hernia (2240)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.In addition, a device history review has been inserted into the file.This review indicates that there was no quality concerns associated with the manufacturing process.
 
Event or Problem Description
It was reported by an attorney that the patient underwent a recurrent left direct inguinal hernia repair surgery on (b)(6) 2007 and mesh was implanted.Additional information was provided that the patient underwent surgery on (b)(6) 2017 for left inguinal hernia ¿with defect through the center of the mesh and small bowel resection, excising eight inches of ischemic small intestine.¿ no additional information is provided.
 
Additional Manufacturer Narrative
Date sent to fda: 8/8/2019.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7835934
Report Number2210968-2018-75350
Device Sequence Number13948476
Product Code FTL
UDI-Device Identifier10705031050495
UDI-Public10705031050495
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K962530
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2008
Device Catalogue NumberSPMS
Device Lot NumberSDE926
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;